Systemisch capillairleksyndroom
Open

Casuïstiek
04-02-2000
E. Beuls en B.J.A. Rijnders

Systemic capillary leak syndrome.

- A man aged 61 had recurrent attacks of severe shock. The episodes were preceded by symptoms such as a runny nose, epigastric discomfort with nausea, vertigo, orthostatism and sometimes light fever. During the attacks there were marked hypotension, a strong rise of the haematocrit, a decrease of the protein and albumin concentrations in the blood and prerenal kidney failure. In addition, there was a paraprotein, type IgG-kappa. The shock every time responded rapidly to intraveneous administration of fluid and was followed by a period of substantial polyuria. The pattern was characteristic of systemic capillary leak syndrome, a rare but frequently fatal disease characterized by episodes of unexplained extravasation of plasma. The aetiology and pathogenesis are unknown. Attacks are suppressed by supportive therapy (administration of fluids, inotropics) and future attacks may be prevented by the intake of terbutaline and theophylline. The systemic capillary leak syndrome should be considered in the differential diagnosis of idiopathic and anaphylactic shock.